Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Detroit, MI

July 18, 2011Washtenaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 18, 2011, 6:36 PM EDT for Washtenaw County, Michigan. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2011, 6:36 PM EDT (22:36 UTC)
Expired
Jul 18, 2011, 7:28 PM EDT
In force
52 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Washtenaw County, MI

The radar

The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:23 PM EDTTSTM WND DMGChelsea, MISEVERAL POWER LINES REPORTED DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS53 KDTX 182236
SVRDTX
MIC161-190000-
/O.NEW.KDTX.SV.W.0091.110718T2236Z-110719T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
636 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 800 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  GREGORY...OR NEAR STOCKBRIDGE...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYNDON TOWNSHIP AROUND 650 PM EDT.
  HUDSON MILLS AND CHELSEA AROUND 700 PM EDT.
  HUDSON MILLS METROPARK AROUND 705 PM EDT.
  DEXTER AROUND 710 PM EDT.
  DELHI MILLS AROUND 715 PM EDT.
  BARTON HILLS AROUND 720 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             DIXBORO...            YPSILANTI...
  SALINE...             SALEM...              MILAN...
  MANCHESTER...         DEXTER...             CHELSEA...
  ANN ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4242 8414 4243 8355 4209 8354 4207 8414
TIME...MOT...LOC 2237Z 316DEG 23KT 4247 8410
WIND...HAIL 70MPH 1.00IN

$$

KURIMSKI
4 follow-up statements
013 
WWUS53 KDTX 182248
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
648 PM EDT MON JUL 18 2011

MIC161-190000-
/O.CON.KDTX.SV.W.0091.000000T0000Z-110719T0000Z/
WASHTENAW MI-
648 PM EDT MON JUL 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL 800 PM EDT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
GREGORY...OR 5 MILES EAST OF STOCKBRIDGE...MOVING SOUTHEAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYNDON TOWNSHIP AROUND 655 PM EDT.
  CHELSEA AND HUDSON MILLS METROPARK AROUND 705 PM EDT.
  DEXTER AROUND 715 PM EDT.
  DELHI MILLS AROUND 720 PM EDT.
  PLEASANT LAKE AROUND 725 PM EDT.
  BRIDGEWATER AROUND 735 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             DIXBORO...            YPSILANTI...
  SALINE...             MILAN...              MANCHESTER...
  DEXTER...             CHELSEA...            ANN ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4242 8414 4243 8374 4232 8355 4209 8354
      4207 8414
TIME...MOT...LOC 2248Z 322DEG 22KT 4242 8407
WIND...HAIL 70MPH 1.00IN

$$

SF/RBP
977 
WWUS53 KDTX 182304
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
704 PM EDT MON JUL 18 2011

MIC161-190000-
/O.CON.KDTX.SV.W.0091.000000T0000Z-110719T0000Z/
WASHTENAW MI-
704 PM EDT MON JUL 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL 800 PM EDT...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHELSEA...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHELSEA AND HUDSON MILLS AROUND 710 PM EDT.
  HUDSON MILLS METROPARK AROUND 715 PM EDT.
  DEXTER AROUND 720 PM EDT.
  DELHI MILLS AROUND 725 PM EDT.
  PLEASANT LAKE AROUND 730 PM EDT.
  BRIDGEWATER AND ANN ARBOR AROUND 740 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             DIXBORO...            YPSILANTI...
  SALINE...             MILAN...              MANCHESTER...
  DEXTER...             CHELSEA...            ANN ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4242 8414 4243 8374 4232 8355 4209 8354
      4207 8414
TIME...MOT...LOC 2304Z 316DEG 22KT 4236 8403
WIND...HAIL 60MPH 1.00IN

$$

SF/RBP
508 
WWUS53 KDTX 182317
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
717 PM EDT MON JUL 18 2011

MIC161-190000-
/O.CON.KDTX.SV.W.0091.000000T0000Z-110719T0000Z/
WASHTENAW MI-
717 PM EDT MON JUL 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL 800 PM EDT...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHELSEA...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT LAKE AROUND 730 PM EDT.
  MANCHESTER AROUND 735 PM EDT.
  BRIDGEWATER AROUND 740 PM EDT.
  SALINE AROUND 745 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SALINE...             MILAN...              MANCHESTER...
  DEXTER...             CHELSEA...            ANN ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4242 8414 4242 8386 4209 8354 4207 8414
TIME...MOT...LOC 2317Z 335DEG 22KT 4229 8399
WIND...HAIL 60MPH 1.00IN

$$

SF/RBP
709 
WWUS53 KDTX 182328
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
728 PM EDT MON JUL 18 2011

MIC161-182337-
/O.CAN.KDTX.SV.W.0091.000000T0000Z-110719T0000Z/
WASHTENAW MI-
728 PM EDT MON JUL 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS TO 35 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 4242 8414 4242 8386 4209 8354 4207 8414
TIME...MOT...LOC 2327Z 335DEG 22KT 4223 8396

$$

SF/RBP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:45 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 18, 3:45 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT MON JUL 18 2011

.SHORT TERM...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS SOUTHEAST
MICHIGAN THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING.
RECENT RADAR IMAGERY IS INDICATING A LINE SOUTHEAST MOVING
THUNDERSTORMS STRETCHING FROM THE TRI CITIES AREA/THUMB REGION SOUTH
TO THE MICHIGAN/OHIO BORDER. THESE THUNDERSTORMS HAVE THE POTENTIAL
TO BECOME SEVERE WITH HEAVY RAIN...HAIL AND STRONG WINDS ASSOCIATED
WITH THE STORMS. CURRENT THINKING IS THAT THESE STORMS WILL CONTINUE
TO TRACK SOUTHEAST ACROSS THROUGH OUR CWA BEFORE REACHING MORE
STABLE AIR AND DISSIPATING.

THUNDERSTORM CHANCES WILL DIMINISH INTO TONIGHT AS A COLD FRONT
MOVES THROUGH THE REGION AND PUSHES TO THE SOUTH. CLOUD COVER AND
POPS DIMINISH IN A SOUTHWARD PROGRESSION THROUGH THE NIGHT IN
RESPONSE TO THIS FRONTAL PASSAGE. LIGHT WINDS WILL GRADUALLY SHIFT
MORE NORTHERLY OVERNIGHT AS THE FRONT CONTINUES TO MOVE SOUTH.
DEWPOINTS WILL REMAIN IN THE UPPER 60S TO LOW 70S ACROSS SOUTHEAST
MICHIGAN RESULTING IN HUMID CONDITIONS OVERNIGHT. TEMPERATURES
OVERNIGHT ARE FORECASTED TO REMAIN NEAR GUIDANCE AS THE TEMPERATURES
DROP INTO THE UPPER 60S IN THE THUMB REGION AND THE LOW TO MID 70S
IN THE METRO DETROIT AREA.

&&

.LONG TERM...TUESDAY THROUGH NEXT SUNDAY

AN IMPRESSIVE STRETCH OF HOT AND HUMID WEATHER IS EXPECTED ACROSS
SOUTHEASTERN MICHIGAN THIS WEEK. THIS PROLONGED PERIOD WILL BE A
RESULT OF A STUBBORN UPPER LEVEL RIDGE REMAINING IN PLACE OVER
CENTRAL NORTH AMERICA...AND A SUBTROPICAL BERMUDA HIGH PROMOTING
SOUTHWESTERLY MEAN FLOW INTO LOWER MICHIGAN. SEE CLIMATE SECTION OF
AFD BELOW FOR ADDITIONAL HISTORICAL CONTEXT INFORMATION.

THE FIRST QUESTION OUT OF THE GATE IS WHAT SORT OF IMPACT EASTERLY
ANTICYCLONIC FLOW WILL HAVE ON HIGH TEMPERATURES TUESDAY. ALL NWP
GUIDANCE IS SUGGESTIVE THAT A WEAK BACKDOOR FRONT WILL SLIDE THROUGH
SOUTHEASTERN MICHIGAN TONIGHT LEAVING BUILDING HIGH PRESSURE IN THE
WAKE. OVERALL...THE ADVECTION REGIME WILL REMAIN WEAK SO NOT
EXPECTING AN AIRMASS CHANGEOVER. THERE APPEARS TWO
POSSIBILITIES...1. TEMPERATURES TOMORROW WILL STICK IN THE MIDDLE TO
UPPER 80S...2.  TEMPERATURES WILL EASILY ACHIEVE THE LOWER 90S AS
AIRMASS DRIES OUT AND MIXING HEIGHTS OVERACHIEVE. WITH NORTHEASTERLY
FLOW...FEELING IS THAT TEMPERATURES IN THE THUMB WILL REMAIN IN THE
UPPER 80S...WHILE HIGHS IN THE FAR SOUTH AND TRI CITIES REACH 90-92.
MOST AREAS TOMORROW WILL EXPERIENCE HEAT INDICES IN THE MIDDLE
90S...WITH UPPER 90S POSSIBLE ACROSS THE FAR SOUTH. THEREFORE...THE
HEAT ADVISORY ISSUED EARLIER TODAY WILL REMAIN IN EFFECT THROUGH 12Z
WEDNESDAY.

THE CENTER OF THE UPPER LEVEL RIDGE IS FORECASTED TO ROLL OVER INTO
THE NORTHEASTERN PART OF THE UNITED STATES ON WEDNESDAY AND
THURSDAY. THIS WILL ALLOW THE MORE PRISTINE ELEVATED MIXED LAYER TO
OVERSPREAD SOUTHEASTERN MICHIGAN. IT APPEARS THAT AN MCS MAY BE
UNDERWAY NORTH AND WEST OF THE CWA TO OPEN THE PERIOD ON WEDNESDAY.
LACK OF A LOW LEVEL JET ON WEDNESDAY AND LESSENING WAA SHOULD CAUSE
THE MCS TO FALL APART. WILL KEEP THE FORECAST DRY ON WEDNESDAY AND
NOT EXPECTING MUCH ISSUES WITH CLOUDS. MOST OF THE WARM MIDLEVEL
TEMPERATURES WILL NOT ARRIVE UNTIL MID TO LATE AFTERNOON. WITH THE
COOLER START...A TEMPERATURE OF 17C WITH MIXING HEIGHTS TO 800MB
SUPPORTS HIGHS IN THE MIDDLE 90S MOST AREAS. BETTER SOUTHWESTERLY
FLOW ON THURSDAY WITH A WARMER START IN THE MORNING...SUPPORTS
TEMPERATURES SOLIDLY IN THE UPPER 90S ALL AREAS. WOULD LIKE TO SEE A
FEW MORE MODEL RUNS BUT TEMPERATURES WILL LEGITIMATELY HAVE A SHOT
AT 100 DEGREES ON THURSDAY (FIRST TIME SINCE 1995). GIVEN THE
CONSECUTIVE DAYS OF HOT AND HUMID TEMPERATURES AND THE POTENTIAL FOR
HEAT INDICES TO RANGE BETWEEN 105 AND 110...HAVE DECIDED TO ISSUE AN
EXCESSIVE HEAT WATCH THAT WILL BE IN EFFECT FROM WEDNESDAY 12Z UNTIL
MIDNIGHT FRIDAY.

WENT MAINLY WITH A PERSISTENCE FORECAST FOR THE EXTENDED PERIOD.
THE UPPER LEVEL PATTERN APPEARS TO BE HOLDING TIGHT AND NO NWP
GUIDANCE HAS BUDGED MUCH OFF THE 590DM H5 RIDGE. HOT TEMPERATURES
AND DRY WEATHER SHOULD PERSIST SATURDAY...THEN CHANCE POPS FOR SUNDAY
AS A SHORTWAVE ROLLS THROUGH SE MICHIGAN.

&&

.MARINE...

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS
A SLOW MOVING FRONT DROPS SOUTH ACROSS THE REGION. SOME OF THESE
STORMS COULD BE SEVERE...ESPECIALLY FROM SOUTHERN LAKE HURON TO LAKE
ERIE. HIGH PRESSURE BUILDING IN BEHIND THIS FRONT WILL KEEP MARINE
CONDITIONS FAVORABLE WITH LIGHT WINDS AND DRY CONDITIONS THROUGH AT
LEAST MID-WEEK.

&&

.CLIMATE...

A PROLONGED STRETCH OF 90+ DEGREES DAYS IS EXPECTED THIS WEEK. THE
GOING FORECAST HAS TEMPERATURES AT OR ABOVE 90 DEGREES AT OUR TWO
PRIMARY CLIMATE STATIONS...DETROIT AND FLINT...FOR THE NEXT 7 DAYS.
GIVEN THAT BOTH SITES HIT 90 DEGREES ON JULY 17 AND FLINT ALSO HIT
90 DEGREES ON JULY 16...THIS WOULD MAKE FOR AN IMPRESSIVE STRETCH OF
VERY HIGH TEMPERATURES. IN FACT...DETROIT HAS ONLY HAD AN 8 DAY
STRETCH OF 90+ DEGREE TEMPERATURES SIX TIMES IN ITS RECORDS...WITH
THE MOST RECENT OCCURRING BETWEEN JULY 18-25, 1987. OF COURSE
CONVECTION TODAY OR LATER THIS WEEK COULD PREVENT TEMPERATURES FROM
HITTING 90...BUT MICHIGAN RESIDENTS SHOULD BRACE FOR AN EXTENDED
STRETCH OF HIGH HEAT.

&&

.AVIATION...ISSUED 118 PM EDT MON JUL 18 2011

//DISCUSSION...

HOT AND HUMID CONDITIONS REMAIN IN PLACE ACROSS SOUTHEAST MICHIGAN
THROUGH THIS AFTERNOON AND TONIGHT. THIS WILL PROVIDE A FAVORABLE
ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND
EVENING HOURS. A LINE OF THUNDERSTORMS IS CURRENTLY DEVELOPING
ACROSS CENTRAL LOWER MICHIGAN WITH THE LINE BEGINNING TO BUILD
SOUTHWARD AS IT PROGRESSES EAST-SOUTHEASTWARD. EXPECTING THE
THUNDERSTORMS TO REACH MBS BETWEEN 19Z AND 21Z. HAVE INCLUDED A TEMPO
FOR THUNDERSTORMS AT ALL TAF SITES...HOWEVER UNCERTAINTY REMAINS AS
TO WHETHER THUNDERSTORMS WILL ACTUALLY REACH DTW AND DET. BESIDES
THE CHANCE OF THUNDERSTORMS THROUGH THIS AFTERNOON...CONDITIONS WILL
REMAIN IN VFR WITH SOME LIGHT FOG DEVELOPING EARLY TUESDAY MORNING.
WEST-SOUTHWEST WINDS WILL GRADUALLY CHANGE TO THE NORTH-NORTHEAST BY
MID TUESDAY AND REMAIN ON THE LIGHT SIDE /5 KNOTS OR LESS/.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THE OCCURRENCE OF THUNDERSTORMS THIS
AFTERNOON...BUT LOW CONFIDENCE IN THE SPECIFIC TIMING AND COVERAGE.

* HIGH CONFIDENCE THAT CEILINGS WILL DROP BELOW 5000 FT IF A
THUNDERSTORM DEVELOPS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 AM WEDNESDAY.

     EXCESSIVE HEAT WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
     MIZ082-MIZ083...FROM 8 AM WEDNESDAY TO MIDNIGHT FRIDAY.

LAKE HURON...
     EXCESSIVE HEAT WATCH...NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR
     BEACH...FROM 8 AM WEDNESDAY TO MIDNIGHT FRIDAY.

     HEAT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR
     BEACH...UNTIL 8 AM WEDNESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...RK
LONG TERM....CB/MM
MARINE.......RK
CLIMATE......KEC
AVIATION.....RK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 18, 4:47 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
447 PM EDT MON JUL 18 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-192100-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
447 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT ACROSS SOUTHEASTERN MICHIGAN
TONIGHT. PLEASE REFER TO THE LATEST FORECASTS AND NPWDTX FOR MORE
INFORMATION.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. NO SEVERE
WEATHER IS EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WINDS TO 40 MPH AND HEAVY DOWNPOURS. STORM MOTION WILL
BE TO THE SOUTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HEAT ADVISORY IS IN EFFECT ACROSS SOUTHEASTERN MICHIGAN TUESDAY.
PLEASE REFER TO THE LATEST FORECASTS AND NPWDTX FOR MORE
INFORMATION.

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY...MAINLY ALONG AND
SOUTH OF I 96.

AN EXCESSIVE HEAT WATCH IS IN EFFECT WEDNESDAY AND THURSDAY.
PLEASE REFER TO THE LATEST FORECASTS AND NPWDTX FOR MORE
INFORMATION.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-192100-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
447 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. NO SEVERE
WEATHER IS EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WINDS TO 40 MPH AND HEAVY DOWNPOURS. STORM MOTION WILL
BE TO THE SOUTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY...MAINLY ALONG AND
SOUTH OF I 96.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 18, 4:29 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 ESE WHITE LAKE        42.65N 83.49W
07/18/2011                   OAKLAND            MI   TRAINED SPOTTER

            TREE DOWN ON TEGGERDINE ROAD.

&&

DKOOK
Local storm report, Jul 18, 4:50 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
450 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     DEXTER                  42.33N 83.88W
07/18/2011                   WASHTENAW          MI   911 CALL CENTER

            WIRES DOWN ON MARROW ROAD.

0312 PM     TSTM WND DMG     2 SSE WHITMORE LAKE     42.40N 83.73W
07/18/2011                   WASHTENAW          MI   911 CALL CENTER

            TREE DOWN ACROSS ROAD.

&&

DKOOK
Local storm report, Jul 18, 5:05 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
505 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     4 ENE BRIGHTON          42.55N 83.71W
07/18/2011                   LIVINGSTON         MI   TRAINED SPOTTER

            TREE DOWN IN YARD.

&&

DKOOK
Local storm report, Jul 18, 5:28 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
528 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     FOWLERVILLE             42.66N 84.07W
07/18/2011                   LIVINGSTON         MI   911 CALL CENTER

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE AREA.

0329 PM     TSTM WND DMG     HOWELL                  42.61N 83.94W
07/18/2011                   LIVINGSTON         MI   911 CALL CENTER

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE AREA.

0333 PM     TSTM WND DMG     3 E DUNDEE              41.95N 83.60W
07/18/2011                   MONROE             MI   911 CALL CENTER

            DOZENS OF TREES AND POWERLINES DOWN ACROSS THE AREA.

0338 PM     TSTM WND DMG     4 NE MONROE             41.95N 83.33W
07/18/2011                   MONROE             MI   911 CALL CENTER

            DOZENS OF TREES AND POWERLINES DOWN ACROSS THE AREA.

0340 PM     TSTM WND DMG     BRIGHTON                42.53N 83.78W
07/18/2011                   LIVINGSTON         MI   911 CALL CENTER

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE AREA.

&&

DKOOK
Local storm report, Jul 18, 5:41 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
541 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     DEXTER                  42.33N 83.88W
07/18/2011                   WASHTENAW          MI   911 CALL CENTER

            WIRES DOWN ON MARROW ROAD.

0312 PM     TSTM WND DMG     4 SSW SWARTZ CREEK      42.91N 83.85W
07/18/2011                   GENESEE            MI   TRAINED SPOTTER

            A FLAG POLE WAS BENT OVER, 2 TREES 1-2 FEET IN DIAMETER
            WERE BLOWN OVER, AND A TRAMPOLINE WAS BLOWN OVER A FENCE
            INTO THE NEIGHBORS YARD.

0312 PM     TSTM WND DMG     2 SSE WHITMORE LAKE     42.40N 83.73W
07/18/2011                   WASHTENAW          MI   911 CALL CENTER

            TREE DOWN ACROSS ROAD.

0316 PM     TSTM WND DMG     4 ENE BRIGHTON          42.55N 83.71W
07/18/2011                   LIVINGSTON         MI   TRAINED SPOTTER

            TREE DOWN IN YARD.

0316 PM     TSTM WND DMG     FOWLERVILLE             42.66N 84.07W
07/18/2011                   LIVINGSTON         MI   911 CALL CENTER

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE AREA.

0329 PM     TSTM WND DMG     HOWELL                  42.61N 83.94W
07/18/2011                   LIVINGSTON         MI   911 CALL CENTER

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE AREA.

0330 PM     TSTM WND DMG     NORTH BRANCH            43.23N 83.19W
07/18/2011                   LAPEER             MI   TRAINED SPOTTER

            TREE BRANCHES 4 TO 6 INCHES IN DIAMETER BLOWN DOWN OVER A
            5 MILE STRETCH. WINDS ESTIMATED 40 TO 50 MPH.

0333 PM     TSTM WND DMG     3 E DUNDEE              41.95N 83.60W
07/18/2011                   MONROE             MI   911 CALL CENTER

            DOZENS OF TREES AND POWERLINES DOWN ACROSS THE AREA.

0334 PM     TSTM WND DMG     HOLLY                   42.80N 83.62W
07/18/2011                   OAKLAND            MI   TRAINED SPOTTER

            TWO TREES BLOWN DOWN.

0338 PM     TSTM WND DMG     4 NE MONROE             41.95N 83.33W
07/18/2011                   MONROE             MI   911 CALL CENTER

            DOZENS OF TREES AND POWERLINES DOWN ACROSS THE AREA.

0340 PM     TSTM WND DMG     BRIGHTON                42.53N 83.78W
07/18/2011                   LIVINGSTON         MI   911 CALL CENTER

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE AREA.

0345 PM     TSTM WND DMG     1 ESE WHITE LAKE        42.65N 83.49W
07/18/2011                   OAKLAND            MI   TRAINED SPOTTER

            TREE DOWN ON TEGGERDINE ROAD.

&&

DKOOK
Special weather statement, Jul 18, 5:53 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
553 PM EDT MON JUL 18 2011

MIZ060-061-068-182245-
GENESEE MI-LIVINGSTON MI-SHIAWASSEE MI-
553 PM EDT MON JUL 18 2011

...SPECIAL WEATHER STATEMENT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PERRY TO MASON...AND
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
MORRICE AROUND 600 PM EDT.
BANCROFT AROUND 610 PM EDT.
CONWAY TOWNSHIP AROUND 615 PM EDT.
FOWLERVILLE AROUND 620 PM EDT.
BYRON...PARKERS CORNERS AND PLAINFIELD AROUND 625 PM EDT.
GREGORY AND COHOCTAH AROUND 630 PM EDT.
UNADILLA AND OAK GROVE AROUND 635 PM EDT.
ARGENTINE...DEERFIELD TOWNSHIP AND HOWELL AROUND 640 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:26 AM EDTSpecial Marine WarningDTX84 min
Jul 18, 2:49 AM EDTSpecial Marine WarningDTX86 min
Jul 18, 12:48 PM EDTHeat AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more39 hr
Jul 18, 2:42 PM EDTSevere Thunderstorm WarningDTXWashtenaw63 min
Jul 18, 3:02 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe73 min
Jul 18, 3:03 PM EDTSevere Thunderstorm WarningDTXLivingston57 min
Jul 18, 3:07 PM EDTSpecial Marine WarningDTX69 min
Jul 18, 3:27 PM EDTSevere Thunderstorm WarningDTXGenesee, Oakland63 min
Jul 18, 3:50 PM EDTSpecial Marine WarningDTX71 min
Jul 18, 4:21 PM EDTExcessive Heat WatchDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more36 hr
Jul 18, 6:04 PM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee69 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.